Jump to content
Acne.org
  • entry
    1
  • comments
    0
  • views
    7,236

About this blog

clearing up my acne

Entries in this blog

 

using antibiotics

So ill start by introducing myself. I started having acne when i was at the age of maybe 13 or 14, but at the age of 15 it was at its worse, because i use to have it only on my forehead. But when i got 15 it started appearing everywhere like on my cheeks, on my upper lips, nose and i still had pimples on my forehead. It was literally disgusting. But my mom never really wanted me to go to the dermatologist because she use to say that he would prescribe me birth control pills which she was totally against. So my friend had live a few pimples and she used a cream having 5% of benzoyl peroxide and it totally cleared her face up. But as i have moderate acne it did not work that well on me. It definitely helped me a lot, but my pimples wouldn't stop appearing. I really recommend people who have acne to use it because it does help, but its not a cure for acne. I'm now 17. Finally, i decided to take an appointment at the dermatologist and he prescribed me tetracycline, but told me it works only when you're on it. So i took it for 3 weeks and it cleared my face completely. It gave me a little bit of nausea sometimes. But i had to stop it because it gave me diarrhea. The disadvantage with antibiotics it's that it kills all the bacterias, not only the bad ones that cause acne but also the good ones in your stomach or your vagina. So it could give you a bacterial infection... a yeast infection or a stomach infection. Anyways, i only had diarrhea but had to stop it to prevent a bacterial infection in my stomach. On the second day after stopping taking this medications, a few pimples came back, but it isn't as bad as it used to be before i started this medication. My acne is definitely less red than it used to be because this antibiotic is supposed to take away the infection that causes acne. The thing is when i stopped using it, it coincided with my pms so maybe thats why so many pimples appeared on my cheeks. Its been 11 days that i have stopped it and my dejection still isn't normal, but i don't have anymore diarrhea. The dermatologist told me to stop it for only 4 or 5 days but on the fifth day there was no amelioration so i had to continue. I'm thinking on coming back on it tomorrow or after tomorrow. The feeling that it gave me after this medication cleared my face up was the best in the wold. I felt like i could stop wearing makeup. But the thing is i have red scars on my cheeks, they do get away but it takes time and sun i think too. That's why i didn't stop using foundation. The problem with this medication is that it fuckes up your bacterial flora, so it can give you infections as i said before. And also i had to take it an hour and a half after eating and an hour after that i couldn't eat so i was always hungry, but do not think that it makes you loose weight, because it doesn't. For example i have to take it 2 pills of 250 g two time a day at 10 o'clock in the morning and in the night. So like if i'm hungry at 10 o'clock i have to wait an hour to eat, so i'll eat later. And for your weight it's not good to eat to late, like after 8 o'clock it's better not to eat. Of for example i have to stop eating at 8 thirty but i'm not hungry at that time so i won't eat, and later i'll get hungry and it'll be like 9 o'clock, so i'll have to wait 2 more hours before eating. But seriously, it's as if i'm complaining right now, but this sacrifice is worth the benefits it gives on acne. The problem is that if it gives me diarrhea again, i'll have to stop taking it. The dermatologist also told me that maybe he'll make me stop taking the pill during summer to see if it comes back. Anyways we'll see. And as you all may know acne is a big complex, so it can lead you to a depression. Seriously i thought i'd have a depression, i don't know how many nights i cried because of having acne. I fell so unlucky it's crazy. Especially during my pms it made me cry like crazy even during my period. That's why i think this antibiotic is a wonder! If just have to make sure i don't develop resistance to this medication, cause i won't be able to take it anymore, nor any others of the cycline family. I've read a lot of reviews about people getting resistant to it, that's why i'm really scared. So i recommend it to all of you who have moderate acne. But i don't think that if you have light acne it's worth it. And also the dermatologist told me that birth control pills and antibiotics aren't a cure for acne. They only work when you take them. It's possible that when you stop them the acne doesn't come back or that it comes back but in a less severe way. The only cure is Accutane, which is only for people who have severe acne and my doctor doesn't want me to take, but i don't want to too. This thing can lead you to depression and suicide. I have another appointment on may 21st, so i'll keep you all in touch. If you have any comment, reviews or recommendations, please feel free to write them. Thank you and i wish you all luck!

Gabriela M

Gabriela M

05/05/2010

×